Tornadoes · United States · Iowa · 2016

EF0 tornado, Powersville, Iowa, September 21, 2016

This EF0 tornado ran 1.6 miles across Floyd County on September 21, 2016, touching down at 6:32 PM CDT and reaching 50 yards wide. It killed nobody, and did $3,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
September 21, 2016
Touchdown
6:32 PM CDT (23:32 UTC)
Lifted
6:35 PM CDT (23:35 UTC)
On the ground
3 minutes
Path length
1.6 miles (2.7 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
$3,000
County
Floyd County
Touchdown point
42.916, -92.731
Lift-off point
42.934, -92.710
Record number
1609211732-01

What the Weather Service recorded

Thunderstorms with high winds and extremely heavy rain moved across northeast Iowa during the evening of September 21st into the early morning of the 22nd. Winds of 60 to 70 mph occurred near Rockford (Floyd County) and Nora Springs (Floyd County). A small tornado touched down west of Nashua (Floyd County) and produced some crop damage. Flash flooding caused water to cover most roads over the southern two-thirds of Floyd County along with the southern sections of Chickasaw County and mudslides occurred across Allamakee County. The Governor of Iowa signed a disaster proclamation because of all the flooding in September for Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard, Mitchell and Winneshiek Counties and a federal disaster declaration was made for the same counties.

A weak tornado touched down west of Nashua. The tornado moved through rural areas producing only some crop damage.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

14 minutes of warning. NWS ARX issued a tornado warning for this county at 23:18 UTC, 14 minutes before the tornado touched down, in force until 00:00 UTC.

Issued (UTC)ExpiredProductOffice
06:00 UTC10:27 UTCFlash Flood WatchARX
21:21 UTC22:00 UTCSevere Thunderstorm WarningARX
21:47 UTC01:45 UTCFlash Flood WarningARX
22:03 UTC23:00 UTCSevere Thunderstorm WarningARX
22:20 UTC23:00 UTCTornado WarningARX
22:52 UTC23:27 UTCSevere Thunderstorm WarningARX
23:01 UTC23:45 UTCSevere Thunderstorm WarningARX
23:03 UTC02:00 UTCFlash Flood WarningARX
23:18 UTC00:00 UTCTornado WarningARX
23:53 UTC00:25 UTCTornado WarningARX
00:11 UTC01:00 UTCSevere Thunderstorm WarningARX
00:34 UTC01:15 UTCTornado WarningARX
01:11 UTC09:00 UTCFlash Flood WarningARX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:53 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the tornado touched down at Sep 21, 3:58 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Sep 21, 3:58 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
358 PM CDT Wed Sep 21 2016

.SHORT TERM...(This evening through Friday)
Issued at 358 PM CDT Wed Sep 21 2016

Rain...rain...go away! Unfortunately that doesn't seem very likely
as we wrap up the work week, with the main forecast concern being
timing, placement, and amounts of additional heavy rainfall...not to
mention the potential for severe storms into this evening. Midday
analysis places a warm front just touching our far southwestern CWA,
slowly bowing northward courtesy of diurnal mixing, with dew points
making a sizable jump toward the lower 70s west of the Mississippi
River. In the presence of quite steep low/mid level lapse rates,
that added moisture has led to CAPE values surging into the 3000+
J/kg range, with all focus for the next couple of hours on the
potential for severe storms. Overall deep shear isn't terribly
impressive, but 0-1/0-2km shear is rather impressive in the 30-40
knot range, with good turning right along the warm front. Given
lower LCL heights and said shear, can't at all rule out a few
tornadoes developing the next few hours, in addition to the
potential for some pretty large hail given normalized CAPE values of
around 0.4...indicative of some impressive instability. Could see
individual storms merge into more of a cluster with time with
perhaps an increasing wind threat.

Not to be forgotten, the even larger issue in the longer term
remains heavy rain potential into tonight and perhaps much of
Thursday as well. Approach of our next ripple in the flow and
associated even deeper surge of tropical moisture from the remnants
of Paine should work in tandem with another nocturnal increase in
low level jet forcing/moisture transport to deliver another
expanding axis of convection somewhere across the area. That
"somewhere" may ultimately be just a touch farther north than seen
last night as the better mass convergence focuses initially
along/north of I-94, but with hints among recent runs of CAM
guidance that we will see another southward drift with time - in
line with Corfidi vector propagation. Given PWAT values near the top
of the chart for late September and the tropical tap/strong elevated
instability/3-4km warm cloud depths, don't have any reason why
storms won't produce another 2-3 inches where they persist, with
localized amounts again up to 5 inches as noted with last night's
convection. Of course, exact placement is all but impossible to nail
down even at this hour, but suffice it to say flash flooding
concerns remain high, especially with many areas primed last night
with heavy rains.

Beyond tomorrow morning, don't have the best feeling how things will
play out, but with the warm frontal boundary still draped nearby and
persistent lift/instability near that feature, can't at all rule out
periods of showers and storms hanging tight through Thursday night
and even into Friday. Should see southern areas increasingly become
capped with time into Friday as upper troughing digging through the
Rockies builds sharp ridging aloft across the Mississippi valley.

.LONG TERM...(Friday Night through Wednesday)
Issued at 358 PM CDT Wed Sep 21 2016

Looking like the active weather pattern will continue into early
next week, with quite the upper trough (very fall-like) progged by
the majority of medium range guidance to work east through the
Plains into Saturday. Modest height falls, upper divergence, and
enhanced jet help should ignite yet another axis of showers and
likely some thunder across much of the region into Saturday night,
with some potential for severe storms pending timing given increased
shear aloft. There remains some question about how fast this system
will progress, with the ECMWF steadfast in its idea of a much slower
progression as more energy rounds the trough base and works a
frontal wave through the area toward Tuesday or Wednesday. The GFS
meanwhile also remains steadfast with its faster solution and a much
farther north closing off of an upper level low into early next
week. At this point, don't have any reason to go one way or the
other but the overall idea is still for continued rain chances at
various times, with perhaps a trend toward much cooler conditions
toward midweek. Will have to watch this pattern closely as the last
thing we need here is additional heavy rainfall (or any rain for
that matter), and the potential is there for another bout of
widespread heavier precipitation into the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1219 PM CDT Wed Sep 21 2016

General VFR conditions expected although a lot will depend on
convection with heavier storms producing IFR to MVFR at times. Very
scattered nature to storms, at least initially, will make it
difficult to time, but this evening storms expected to form larger
mesoscale convective system that would bring a more prolonged period
of intense rains and hence, limited visibilities and ceilings.
Hard to pin-point exact timing for that trend, but will look for
opportunities where convection is more likely at TAF sites.

&&

.HYDROLOGY...
Issued at 358 PM CDT Wed Sep 21 2016

Plenty of water yet to come per our current forecast, with flash
flooding concerns first and foremost the main concern overnight.
Many spots along and either side of the Mississippi picked up a
solid 2-4 inches overnight with some flash flooding/mud slides
noted. Additional forecast rainfall of 2-3 inches with localized
much higher amounts under any training storms should have little
trouble producing additional flash flood concerns tonight, though
the exact location of heaviest rain does remain somewhat in
question.

Looking longer term, river flooding on most if not all river
systems will become a bigger issue the next few days, with hints
that we may well see another bout of heavy rain later Saturday
into Sunday. We definitely don't need that, but given the setup,
don't be shocked to see upward trends on river forecasts over the
next couple of days.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch through Thursday evening for WIZ017-029-
     032>034-041>044-053>055-061.

MN...Flash Flood Watch through Thursday evening for MNZ079-086>088-
     094>096.

IA...Flash Flood Watch through Thursday evening for IAZ008>011-018-
     019-029-030.

&&

SHORT TERM...Lawrence
LONG TERM...Lawrence
AVIATION...SHEA
HYDROLOGY...Lawrence
Hazardous weather outlook, Sep 21, 3:05 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
305 PM CDT WED SEP 21 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-221100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
305 PM CDT WED SEP 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND FROM SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IN EFFECT. PERIODIC THUNDERSTORMS WILL
CONTINUE TONIGHT. THE MAIN THREAT FROM THESE STORMS IS HEAVY
RAIN WHICH WILL RESULT IN RIVER AND FLASH FLOODING. IN
ADDITION...THERE IS A THREAT FOR LARGE HAIL...ISOLATED
TORNADOES...AND DAMAGING WINDS...ESPECIALLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STORMS CAPABLE OF PRODUCING FLASH FLOODING AND RIVER FLOODING
WILL CONTINUE THROUGH THURSDAY EVENING. DUE TO THIS...A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THIS TIME PERIOD.

PERIODIC STORMS ARE POSSIBLE FROM THURSDAY THROUGH TUESDAY. AT
THIS TIME...THE MAIN THREAT FROM THESE STORMS WILL BE LIGHTNING
AND HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

RAINFALL REPORTS AND OBSERVATIONS OF FLOODING SHOULD BE PASSED
ALONG TO US. WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...BUT
A FEW GROUPS MAY BE NEEDED IF DAMAGING WIND OR TORNADOES DEVELOP.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

SHEA

In the hours before

Local storm report, Sep 21, 5:40 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
540 PM CDT WED SEP 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             ROCKFORD                43.06N 92.95W
09/21/2016  E1.50 INCH       FLOYD              IA   PUBLIC

            REPORT VIA SOCIAL MEDIA.

&&

04
Local storm report, Sep 21, 5:44 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
544 PM CDT WED SEP 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND GST     3 W MARBLE ROCK         42.97N 92.93W
09/21/2016  U70 MPH          FLOYD              IA   FIRE DEPT/RESCUE

            .

0533 PM     TORNADO          3 SW ROCKFORD           43.03N 92.99W
09/21/2016                   FLOYD              IA   TRAINED SPOTTER

            BRIEF TOUCH DOWN .
Special weather statement, Sep 21, 5:44 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
544 PM CDT WED SEP 21 2016

WIZ034-042>044-212330-
JUNEAU-ADAMS-MONROE-JACKSON-
544 PM CDT WED SEP 21 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MONROE...
SOUTHEASTERN JACKSON...JUNEAU AND ADAMS COUNTIES...

AT 542 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR
TOMAH AND CENTRAL JUNEAU COUNTY...MOVING EAST AT 30 MPH.

FREQUENT LIGHTNING...WIND GUSTS TO 30 MPH AND DIME SIZE HAIL ARE
POSSIBLE WITH THESE STORMS.

THROUGH 630 PM...LOCATIONS IMPACTED INCLUDE...
TOMAH...MAUSTON...FRIENDSHIP...NEW LISBON...ADAMS...ELROY...
NECEDAH...STRONGS PRAIRIE...BIG FLATS...CAMP DOUGLAS...LYNDON
STATION...AND WARRENS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 4364 8989 4365 9002 4375 9041 4417 9052
      4424 9030 4425 8960 4364 8960
TIME...MOT...LOC 2242Z 262DEG 26KT 4395 9039

LAWRENCE
Local storm report, Sep 21, 5:56 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
556 PM CDT WED SEP 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     1 SE MARBLE ROCK        42.96N 92.85W
09/21/2016                   FLOYD              IA   FIRE DEPT/RESCUE

            2 TO 3 FOOT DIAMETER TREES DOWN.

&&

TMS
Local storm report, Sep 21, 6:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
617 PM CDT WED SEP 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             CAMP DOUGLAS            43.92N 90.27W
09/21/2016  M0.88 INCH       JUNEAU             WI   PUBLIC

            PEA TO NICKEL HAIL. RELAYED BY JUNEAU CO SO
            .

&&

TMS
Local storm report, Sep 21, 6:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
630 PM CDT WED SEP 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             NECEDAH                 44.03N 90.07W
09/21/2016  M0.50 INCH       JUNEAU             WI   PUBLIC

            .

&&

TMS

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Minneapolis, MN (KMPX), 12:00Z

11.5 hours before the tornado, 225 km from the path. September 21, 2016.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 515 joules per kilogram, CIN -331, lifted condensation level 738 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-09-21The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 17 square meters per square second, 0 to 6 km bulk shear 39 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
515 J/kg
Mixed-layer CIN
-331 J/kg
Surface CAPE
61 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
39 kt
0-1 km bulk shear
4 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.5
0-3 km lapse rate
3.3 K/km

Open this sounding in Storm Lab

Minneapolis, MN (KMPX), 00:00Z

0.5 hours after it, 225 km from the path. September 22, 2016.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 144 joules per kilogram, CIN -361, lifted condensation level 641 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-09-22The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 428 square meters per square second, 0 to 6 km bulk shear 34 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-361 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
34 kt
0-1 km bulk shear
26 kt
0-1 km storm-relative helicity
428 m²/s²
0-3 km storm-relative helicity
596 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.6
0-3 km lapse rate
3.8 K/km

Open this sounding in Storm Lab

The radar

The Des Moines radar (KDMX), 156 km away, was scanning. The volume nearest the touchdown began at 23:33 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
20:55 UTCTSTM WND DMG5 Nne RockwellCerro Gordo, IA3 INCH TREE BRANCHES DOWN AND QUARTER SIZE HAIL. .
21:13 UTCTSTM WND GST 662 S Nora SpringsFloyd, IA
21:25 UTCTSTM WND DMGNora SpringsFloyd, IA2 FOOT DIAMETER TREE DOWN ON HOUSE. RELAYED BY CHARLES CITY FD.
22:06 UTCHAIL 1.5RockfordFloyd, IAREPORT VIA SOCIAL MEDIA.
22:10 UTCTSTM WND DMG2 W RockfordFloyd, IATREES DOWN 2W OF ROCKFORD AS WELL AS IN NORA SPRINGS. WINDS ESTIMATED 60-70 MPH.
22:33 UTCTSTM WND GST 703 W Marble RockFloyd, IA.
22:33 UTCTORNADO3 Sw RockfordFloyd, IABRIEF TOUCH DOWN .
22:50 UTCTSTM WND DMG1 Se Marble RockFloyd, IA2 TO 3 FOOT DIAMETER TREES DOWN.
22:50 UTCTSTM WND DMG1 Ssw Mason CityCerro Gordo, IATREE LIMBS DOWN APPROXIMATELY 3 INCHES IN DIAMETER.
23:00 UTCHAIL 1.252 N Rock FallsCerro Gordo, IAHAIL LASTED FOR AROUND 10 MINUTES. STARTED OUT AS PEA SIZE AND GRADUALLY GOT BIGGER. WINDS ESTIMATED AROUND 20 MPH. .
23:17 UTCTSTM WND DMG4 S Rock FallsCerro Gordo, IALARGE TREE DOWNED, ESTIMATED 1 FOOT OR MORE IN DIAMETER. REPORT VIA SOCIAL MEDIA. .
23:20 UTCTSTM WND DMG2 Se Marble RockFloyd, IA2 TO 3 MACHINE SHEDS DESTROYED. RELAYED BY CHARLES CITY FD FROM MARBLE ROCK FD .
23:24 UTCTORNADO4 W GreeneButler, IABRIEF ROPE TORNADO TOUCHDOWN 4 MILES WEST TO POSSIBLE WNW OF GREENE.
23:30 UTCFLASH FLOOD5 S ManlyCerro Gordo, IATRAINED SPOTTER REPORTED CREEK IN PASTURE OUT OF BANKS AND RISING. LOCATION ESTIMATED.
23:34 UTCTORNADO2 W NashuaFloyd, IABRIEF TOUCH DOWN NEAR SHADOW AVE AND B60. .
23:35 UTCFLASH FLOODCharles CityFloyd, IANUMEROUS ROADS WITH WATER OVER THEM THROUGHOUT THE COUNTY.
23:38 UTCTSTM WND DMG2 Ene GreeneButler, IAOBSERVED TREE DAMAGE IN STORM CHASER LIVE VIDEO STREAM. MULTIPLE LARGE TREE LIMBS DOWN.
23:40 UTCTSTM WND DMGGreeneButler, IATREES DOWN ON ROOFS AND POWER LINES. EXTENT OF DAMAGE UNKNOWN. TIME ESTIMATED FROM RADAR.
23:45 UTCTSTM WND DMGGreeneButler, IAWIDESPREAD TREE DAMAGE THROUGHOUT TOWN. SEVERAL TREES ON HOUSES. .
23:50 UTCHAIL 0.751 Nnw Mason CityCerro Gordo, IA.
00:00 UTCFLASH FLOODRockwellCerro Gordo, IADELAYED REPORT. COUNTY ROADS FLOODED NEAR ROCKWELL. .
00:11 UTCHAIL 1GreeneButler, IAREPORT VIA SOCIAL MEDIA.
00:30 UTCFLASH FLOODRuddFloyd, IASEVERAL MEDIA-RELAYED REPORTS OF WATER OVER ROADS AND IMPASSABLE IN RUDD AND ALSO ROCKFORD. POULTRY BARN REPORTED UNDERWATER IN RUDD.
00:40 UTCFLASH FLOODCharles CityFloyd, IAFLOODING IN SOUTHWEST TWO THIRDS OF CITY.
00:44 UTCTSTM WND GST 601 W Marble RockFloyd, IA.
00:44 UTCTSTM WND GST 701 Ene Marble RockFloyd, IA.
00:49 UTCHAIL 1GreeneButler, IA.
01:00 UTCFLASH FLOODMarble RockFloyd, IANEARLY EVERY ROAD ACROSS THE SOUTHWEST TWO-THIRDS OF FLOYD COUNTY IS UNDER WATER WITH TRAVEL IMPOSSIBLE.
01:15 UTCFLASH FLOOD1 Ene Mason CityCerro Gordo, IACERRO GORDO COUNTY DISPATCH NOTED THAT EAST PARK HAS BEEN FULLY CLOSED DUE TO FLOODING.
01:28 UTCFLASH FLOODNashuaChickasaw, IAWATER OVER ROADS NEAR NASHUA.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2016 tornado in IowaEvery tornado in Iowa since 1950Warnings in force in Iowa nowThe forecast where you are

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.